MAUDE Adverse Event Report: SYNTHES GMBH GUIDE BLOCK FOR 2 COLUMN PLATE 7 HOLE HEAD/RIGHT; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH GUIDE BLOCK FOR 2 COLUMN PLATE 7 HOLE HEAD/RIGHT; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.111.700
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2023, the patient underwent osteosynthesis surgery for left distal radius fracture.In the surgery, the guiding block was difficult to attach to the plate.After several tries, the surgeon attached the guiding block and manually tightened the connecting screw.When the back of the plate was observed, the tip of the connecting screw protruded from the back of the plate by about 3 mm.The surgeon decided that the protrusion was not within the allowable range and replaced it with the same part number guiding block.The issue did not repeat.The surgery was completed successfully with no delay.Patient was stable.This report is for a guide block for 2 column plate 7 hole head/right.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: g1, h4 a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Part:03.111.700 lot:09-4567 manufacturing site: werk selzach supplier: leitner ag release to warehouse date:21 dec 2009 expiration date: na the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the [guidingblock f/2-column dist-rad-pl2.4 7] was stripped from the plate's inner threads.The observed condition was consistent as an end of life indicator for the device.No other issues were identified.After a visual inspection per procedure, it was determined that the reusable instrument device was stripped from the inner threads of the plate from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.A functional test was performed between the screw and the mating plate and they could been assembled and disassembled, however there was a slight difficulty while assembling the components, is highly likely the damage observed contributed to the reported allegation.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the [03.111.700 / guidingblock f/2-column dist-rad-pl2.4 7 / 09-4567] would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDE BLOCK FOR 2 COLUMN PLATE 7 HOLE HEAD/RIGHT
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK SELZACH
bohackerweg 5
selzach 2425
SZ   2425
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16852229
Report Number8030965-2023-05506
Device Sequence Number12455247
Product Code FZX
UDI-Device Identifier07611819352544
UDI-Public(01)07611819352544
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.700
Device Lot Number09-4567
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer05/19/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - INSERTION INSTR: CONCT/COUPLSCREW: TRAUMA.; UNK - PLATES: TRAUMA.
Patient SexUnknown